Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 202, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 19, 2002, 8:17 PM CDT for Simpson County, Mississippi. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2002, 8:17 PM CDT (01:17 UTC)
- Expired
- Jun 19, 2002, 9:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Simpson County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:25 PM CDT | Thunderstorm Wind | D Lo, MS | Several trees were blown down across Cado Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -69 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 200117 SVRJAN MSC127-200200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 816 PM CDT WED JUN 19 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 900 PM CDT * AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER DLO...OR ABOUT 5 MILES NORTHWEST OF MENDENHALL...MOVING WEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR MENDENHALL AND DLO RIGHT NOW BE NEAR BRAXTON AT 820 PM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM ALONG WITH HAIL TO THE SIZE OF DIMES. BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING IS LIKELY AS WELL WITH THIS STORM. TAKE COVER NOW HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3191 8968 3204 8970 3205 9016 3188 9013
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 7:05 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 19, 7:05 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...1ST UPDATE NATIONAL WEATHER SERVICE JACKSON MS 705 PM CDT WED JUN 19 2002 SCATTERED...PULSE TSTORMS NOW ORIENTED ALONG A RAYVILLE LA...TO SATARTIA /YAZOO CITY MS...TO MADISON MS...TO ROSS BARNETT RESERVOIR...TO MORTON MS...RALEIGH MS...LAUREL MS LINE...MOVING NW AT 10 TO 15 MPH ALONG GENERATED OUTFLOW FROM PREVIOUS SEABREEZE CONVECTION AND ALONG -4 LI AXIS. OTHER STORMS WERE ON FRINGE ON -6 LI AXIS FROM PHILADELPHIA TO DE KALB. OUTFLOW STARTING TO OUTRUN STORMS WEST OF I-55 AND WITH SUNSET OCCURRING WITHIN AN HOUR OR SO...EXPECT GENERAL COVERAGE OF CONVECTION TO DIMINISH. WITH BOUNDARY LAYER STABILIZED OVER SOUTHERN 1/3 OF CWFA...WILL DO AN INITIAL UPDATE TO TRIM DOWN POPS/THUNDER THERE AND FOR CENTRAL AS STORMS PROPAGATE NW WITH TIME AND DISSIPATE. OTHERWISE...TEMPS/WINDS LOOK FINE FOR NOW AND WILL REISSUE ANOTHER UPDATE BEFORE 10 PM NEWS FOR REMOVAL OF POPS MOST AREAS. .JAN... AR...NONE. LA...NONE. MS...NONE. 05/
In the hours before
Local storm report, Jun 19, 5:30 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT WED JUN 19 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM 6NE PORT GIBSON MS WIND DAMAGE
06/19/02 CLAIBORNE LARGE LIMBS DOWN.
REPORTED BY NWS SPOTTER.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.